imitrex and nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hollyjean18
New Member


Date Joined Mar 2007
Total Posts : 1
   Posted 3/3/2007 6:00 PM (GMT -6)   
Hi - I recently was prescribed imitrex, and it definitely takes the migraine away, but it makes me incredibly nauseated - even to the point of vomiting at times. Has anyone had a similar experience? Do most migraine meds cause nausea? Is there an effective herbal solution? thanks

Post Edited (hollyjean18) : 3/3/2007 5:05:14 PM (GMT-7)


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 3/4/2007 11:39 AM (GMT -6)   
Hi Hollyjean18,

Welcome to Healing Well. Sorry you are having such a tough time with the side effects to Imitrex. Thankfully for me it has always taken the nausea away that comes with the migraine but I know that it is different for everyone!

Ginger is a good anti-nauseant but failing that, a it may be helpful to have a chat with your Doctor! Please let us know how you get on.

take care

Ann
Co-Moderator of the Migraine/Headache Forum


Rhoda
Regular Member


Date Joined Feb 2007
Total Posts : 55
   Posted 3/4/2007 1:57 PM (GMT -6)   
I have heard many times that ginger can help with nausea. How do you take ginger? My husband has been trying ginger ale and that seems to help but he is also diabetic and we cannot find sugar free ginger ale that tastes good.

Please let me know how he can take ginger.

Thanks, Rhoda

omega
Veteran Member


Date Joined Jan 2007
Total Posts : 607
   Posted 3/5/2007 2:09 PM (GMT -6)   
Eating ginger by raw is tough and I hate that nasty taste. You can buy ginger tea from local grocery stores. TAZO has ginger tea. I don't know if it helps. Also, you can cut few pieces of ginger and boil it with water (approx 1 cup and a little more) for about 10-15 mins. You can add lemon to make it taste better. This is how I make it when I have a cold. It makes my throat feels better.

Susant
New Member


Date Joined Feb 2007
Total Posts : 4
   Posted 3/8/2007 3:21 PM (GMT -6)   
I know that Imitrex(Pill) makes me nauseous as well. I usually take a Compazine suppository to control it.
They both make me tired but the Migriane is gone!
Imitrex only works for me if I "catch" the headache in time. If I wake up with a migraine forget it.Then I need to get a shot of Demoral. I used to take Imitrex in the shot form but it started making me very dizzy.
Good Luck to you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 11:21 PM (GMT -6)
There are a total of 2,884,565 posts in 316,495 threads.
View Active Threads


Who's Online
This forum has 157618 registered members. Please welcome our newest member, kyleds8.
314 Guest(s), 8 Registered Member(s) are currently online.  Details
oldbeek, theHTreturns..., MtnGrlNC, Pirouette, looking4acure, 142, JJ-3, Scooterbuglyme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer